A simple universal generator for continuous and discrete univariate T-concave distributions

Authors
Citation
J. Leydold, A simple universal generator for continuous and discrete univariate T-concave distributions, ACM T MATH, 27(1), 2001, pp. 66-82
Citations number
24
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Computer Science & Engineering
Journal title
ACM TRANSACTIONS ON MATHEMATICAL SOFTWARE
ISSN journal
0098-3500 → ACNP
Volume
27
Issue
1
Year of publication
2001
Pages
66 - 82
Database
ISI
SICI code
0098-3500(200103)27:1<66:ASUGFC>2.0.ZU;2-N
Abstract
We use inequalities to design short universal algorithms that can be used t o generate random variates from large classes of univariate continuous or d iscrete distributions (including all log-concave distributions). The expect ed time is uniformly bounded over all these distributions. The algorithms c an be implemented in a few lines of high-level language code. In opposition to other black-box algorithms hardly any setup step is required, and thus it is superior in the changing-parameter case.